MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER
Catalog Number 165822
Medical Device Problem Codes Nonstandard Device (1420); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer is seeking full credit on an order of foley catheters due to manufacturing defects.They have only recently discovered.Due to the nature of catheter packaging, it is impossible to inspect the catheters upon receipt to identify such defects while maintaining their sterility.On order (b)(4) from (b)(6) 2024, the customer received two cases of bardex foley catheter, part 165822, from what appears to be a defective lot.Roughly 7 of the 12 catheters had either surface defects (burrs) or had loose flaps of silicone stuck to them.Five of these catheters caused minor internal trauma or irritation, in three cases producing blood upon removal.They did not use the last two catheters from this case, and instead they opened them up and found one with a loose flap of silicone.The defective lot is ngjv0914.The customer has one remaining case of 12 catheters from this lot.The customer cannot use it due to the substantial manufacturing defects in its sibling case.The patient wishes to return this case to you for full credit and so you can forward it to bard for any investigation they care to perform.Defects in catheters are important enough that the fda tracks them.The customer would appreciate the company conducting the necessary follow-through on this request, both with me and with bard.Please inform me as to the disposition of the defective case of catheters currently in the customer's possession.Of the four cases of bardex (b)(4) in the order: 1) the first case i used was from a different lot, and there was only one bad catheter in it.The customer used the rest of the case successfully.2) the second case is the lot with numerous defective pieces, and which i sent you photos from.There are no catheters left from this one.3) a third case, unused, is from the same lot as the second case.This is the case the customer is writing you about.4) a fourth case, unused, is from a different lot (ngjt1604).I haven't started it yet.If you're going to talk to bard, it would make me feel better if you could please ask whether there have been problems with this lot as well--and if so, we should arrange a return of this case too.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23426682
Report Number1018233-2025-09744
Device Sequence Number8242699
Product Code EZL
UDI-Device Identifier00801741029783
UDI-Public(01)00801741029783(11)250831(17)281130(10)NGJV0914
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number165822
Device Lot NumberNGJV0914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer05/04/2026
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date05/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown